Alert archive / Tennessee / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 66, NWS Memphis, TN

April 25, 2007Decatur County, Tennessee

NWS Memphis, TN issued this severe thunderstorm warning at Apr 25, 2007, 7:56 PM CDT for Decatur County, Tennessee. It was in force for 34 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 25, 2007, 7:56 PM CDT (00:56 UTC)
Expired
Apr 25, 2007, 8:30 PM CDT
In force
34 min
Issued by
NWS Memphis, TN
Area
Counties, with a storm outline in the text

County Decatur County, TN

What was reported inside it

TimeReportWhereRemark
Apr 25, 8:05 PM CDTTSTM WND DMG4 S Decaturville, TN3 TO 4 TREES DOWN WITH POWER AND PHONE LINES DOWN IN THE BATH SPRINGS AREA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 0.9 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2007-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 193 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2007-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
193 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
1489 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
81 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMEG 260056
SVRMEG
TNC039-260145-
/O.NEW.KMEG.SV.W.0066.070426T0056Z-070426T0145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
756 PM CDT WED APR 25 2007

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DECATUR COUNTY IN TENNESSEE...

* UNTIL 845 PM CDT

* AT 756 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS
  IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR DECATURVILLE...OR
  ABOUT 16 MILES SOUTHEAST OF LEXINGTON...AND MOVING NORTHEAST AT 40
  MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  PARSONS.

.THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE 
IMMEDIATELY FOR DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A 
SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

LAT...LON 3549 8825 3541 8809 3580 8800 3584 8815
      3562 8817

$$
2 follow-up statements
000 
WWUS54 KMEG 260113
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
813 PM CDT WED APR 25 2007

TNC039-260145-
/O.CON.KMEG.SV.W.0066.000000T0000Z-070426T0145Z/
DECATUR TN-
813 PM CDT WED APR 25 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR DECATUR COUNTY...

AT 813 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
PARSONS...OR ABOUT 12 MILES WEST OF LINDEN...MOVING NORTHEAST AT 
35 MPH.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

LAT...LON 3562 8814 3543 8804 3580 8800 3584 8815
      3565 8818

$$
000 
WWUS54 KMEG 260130
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
830 PM CDT WED APR 25 2007

TNC039-260140-
/O.CAN.KMEG.SV.W.0066.000000T0000Z-070426T0145Z/
DECATUR TN-
830 PM CDT WED APR 25 2007

...THE SEVERE THUNDERSTORM WARNING FOR DECATUR COUNTY IS CANCELLED...

AT 830 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED AND MOVED 
OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE 
OR  PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING IS 
CANCELLED.

LAT...LON 3562 8814 3543 8804 3580 8800 3584 8815
      3565 8818

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 3:02 PM CDT, 4 hours 54 minutes earlier.

Area forecast discussion, Apr 25, 3:02 PM CDT, 4 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
302 PM CDT WED APR 25 2007

.DISCUSSION...
AN H5 UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE FROM EASTERN
KANSAS THIS EVENING TO THE GREAT LAKES REGION BY FRIDAY. THE
CONVECTION OUT IN FRONT AND ALONG A COLD FRONT HAS BEEN MAINLY
SHOWERS WITH ISOLATED THUNDERSTORMS THROUGH MID AFTERNOON. THERE
COULD BE STRONG TO SEVERE CONVECTION OVERNIGHT IN NORTHWEST
PORTIONS OF THE MID SOUTH AS THE DYNAMICS ASSOCIATED WITH THE
UPPER LOW MOVES EASTWARD. THE OTHER AREA OF CONCERN IS NORTHERN
MISSISSIPPI WITH THE POTENTIAL THIS EVENING FOR DAMAGING WINDS AND
ISOLATED TORNADOES.

RESIDUAL SHOWERS AND ISOLATED THUNDERSTORMS WILL BE POSSIBLE ON
THURSDAY AS THE UPPER LEVEL LOW TRACKS ACROSS MISSOURI AND
ILLINOIS.

A NORTHWEST FLOW ALOFT DEVELOPS BEHIND THE UPPER LEVEL LOW THIS
WEEKEND AND EARLY NEXT WEEK. THE GFS CONTINUES TO HAVE RUN TO RUN
CONSISTENCY ISSUES WITH A SHORTWAVE UPPER TROUGH PROGGED TO MOVE
INTO THE SOUTHERN PLAINS ON SATURDAY. THE 12 UTC GFS CUTS THIS
UPPER LEVEL FEATURE OFF AND THEN PUSHES IT SLOWLY INTO THE MID
SOUTH NEXT MONDAY AND TUESDAY. THE 12 UTC ECMWF COMES TO A SIMILAR
SOLUTION BY THE MIDDLE OF NEXT WEEK...ALTHOUGH WITH A DIFFERENT
LOW TRACK. HAVE REMOVED POPS AND WEATHER FROM SATURDAY/S FORECAST
AND DECIDED HOLD OFF ON POPS UNTIL WEDNESDAY FOR NEXT WEEK DUE TO
LOW CONFIDENCE IN MODEL PERFORMANCE.

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  59  71  53  70 /  70  30  10  10
MKL  60  71  48  67 /  70  50  10  10
JBR  56  69  51  70 /  50  30  10  10
TUP  62  74  52  71 /  80  50  10  10

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&

OKULSKI
Hazardous weather outlook, Apr 25, 4:50 AM CDT, 15 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
450 AM CDT WED APR 25 2007

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-261200-
ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-
MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
450 AM CDT WED APR 25 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE ENTIRE MID
SOUTH TODAY AND TONIGHT. THE GREATEST RISK FOR SEVERE WEATHER WILL
BE ACROSS NORTHEAST MISSISSIPPI THIS AFTERNOON. SURFACE HEATING
WILL CREATE MODEST INSTABILITY WHICH WILL COMBINE WITH STRONG WIND
SHEAR AND AN APPROACHING UPPER LEVEL DISTURBANCE TO PRODUCE
THUNDERSTORMS...SOME WHICH MAY BECOME SEVERE. THE GREATEST THREAT
FROM ANY SEVERE STORMS WILL BE DAMAGING WINDS. ISOLATED TORNADOES
WILL ALSO BE POSSIBLE.

THE GREATEST SEVERE WEATHER THREAT AREA SHOULD SHIFT TO WESTERN
PORTIONS OF THE MID SOUTH LATER TONIGHT AS A LINE OF THUNDERSTORMS
MOVES IN FROM THE WEST AHEAD OF AN APPROACHING COLD FRONT. AGAIN...
THE GREATEST SEVERE WEATHER THREAT WILL BE DAMAGING WINDS. AN
ISOLATED TORNADO WILL ALSO BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS...LAW ENFORCEMENT...AND EMERGENCY
MANAGEMENT OFFICIALS MAY BE NEEDED LATER TODAY AND TONIGHT.

JLH

In the hours before

Special weather statement, Apr 25, 5:56 PM CDT, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
556 PM CDT WED APR 25 2007

MSZ022-252330-
CALHOUN MS-
556 PM CDT WED APR 25 2007

THIS SIGNIFICANT WEATHER ALERT IS FOR...CALHOUN COUNTY.

A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50
MPH WINDS WAS LOCATED OVER PITTSBORO AT 556 PM CDT...MOVING NORTHEAST
AT 35 MPH.

PEOPLE IN CALHOUN COUNTY SHOULD MONITOR THIS STORM CLOSELY. THIS
SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 630 PM CDT.
Special weather statement, Apr 25, 5:59 PM CDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
559 PM CDT WED APR 25 2007

MSZ004-014>016-023-252345-
TIPPAH MS-UNION MS-LEE MS-PONTOTOC MS-CHICKASAW MS-
559 PM CDT WED APR 25 2007

THIS SIGNIFICANT WEATHER ALERT IS FOR...CHICKASAW...LEE...PONTOTOC...
TIPPAH AND UNION COUNTIES.

A LINE OF STRONG THUNDERSTORMS PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED FROM 8 MILES NORTHWEST OF NEW ALBANY
TO 5 MILES NORTHWEST OF PYLAND AT 559 PM CDT...MOVING EAST AT 30 MPH.

PEOPLE IN CHICKASAW...LEE...PONTOTOC...TIPPAH AND UNION
COUNTIES...INCLUDING THE CITIES OF HOUSTON...NEW ALBANY AND
PONTOTOC...SHOULD MONITOR THIS LINE OF STORMS CLOSELY.
THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 645 PM CDT.
Special weather statement, Apr 25, 6:48 PM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
648 PM CDT WED APR 25 2007

MSZ005-009-TNZ091-260030-
ALCORN MS-PRENTISS MS-MCNAIRY TN-
648 PM CDT WED APR 25 2007

THIS SIGNIFICANT WEATHER ALERT IS FOR...ALCORN...MCNAIRY AND PRENTISS
COUNTIES.

A LINE OF STRONG THUNDERSTORMS PRODUCING PEA TO DIME SIZE HAIL
AND 40 TO 50 MPH WINDS WAS LOCATED FROM 10 MILES WEST OF SELMER TO
7 MILES SOUTHWEST OF WHEELER AT 648 PM CDT...MOVING NORTHEAST AT
40 MPH.

PEOPLE IN ALCORN...MCNAIRY AND PRENTISS COUNTIES...INCLUDING THE
CITIES OF BOONEVILLE...CORINTH AND SELMER...SHOULD MONITOR THIS LINE
OF STORMS CLOSELY.
Special weather statement, Apr 25, 7:16 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
716 PM CDT WED APR 25 2007

MSZ006-009-017-024-TNZ092-260100-
TISHOMINGO MS-PRENTISS MS-ITAWAMBA MS-MONROE MS-HARDIN TN-
716 PM CDT WED APR 25 2007

THIS SIGNIFICANT WEATHER ALERT IS FOR...HARDIN...ITAWAMBA...MONROE...
PRENTISS AND TISHOMINGO COUNTIES.

A STRONG THUNDERSTORM PRODUCING 40 TO 50 MPH WINDS WAS LOCATED FROM 9
MILES NORTHWEST OF SHILOH TO 4 MILES NORTH OF AMORY AT 716 PM CDT...
MOVING EAST AT 30 MPH.

PEOPLE IN HARDIN...ITAWAMBA...MONROE...PRENTISS AND TISHOMINGO
COUNTIES...INCLUDING THE CITIES OF ABERDEEN...AMORY...FULTON...IUKA
AND SAVANNAH...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT
WEATHER ALERT IS IN EFFECT UNTIL 800 PM CDT.
Special weather statement, Apr 25, 7:16 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN
716 PM CDT WED APR 25 2007

MSZ006-009-017-024-TNZ092-260100-
TISHOMINGO MS-PRENTISS MS-ITAWAMBA MS-MONROE MS-HARDIN TN-
716 PM CDT WED APR 25 2007

THIS SIGNIFICANT WEATHER ALERT IS FOR...HARDIN...ITAWAMBA...MONROE...
PRENTISS AND TISHOMINGO COUNTIES.

A LINE OF STRONG THUNDERSTORM PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED FROM 9 MILES NORTHWEST OF SHILOH TO 4 MILES NORTH OF AMORY
AT 716 PM CDT...MOVING EAST AT 30 MPH.

PEOPLE IN HARDIN...ITAWAMBA...MONROE...PRENTISS AND TISHOMINGO
COUNTIES...INCLUDING THE CITIES OF ABERDEEN...AMORY...FULTON...IUKA
AND SAVANNAH...SHOULD MONITOR THIS LINE OF STORMS CLOSELY. THIS
SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 800 PM CDT.
Special weather statement, Apr 25, 7:32 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
732 PM CDT WED APR 25 2007

TNZ054-055-260115-
DECATUR TN-HENDERSON TN-
732 PM CDT WED APR 25 2007

THIS SIGNIFICANT WEATHER ALERT IS FOR...DECATUR AND HENDERSON
COUNTIES.

A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50
MPH WINDS WAS LOCATED 7 MILES SOUTH OF SARDIS AT 732 PM CDT...MOVING
NORTHEAST AT 45 MPH.

PEOPLE IN DECATUR AND HENDERSON COUNTIES SHOULD MONITOR THIS
STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL
815 PM CDT.

Nearby

Severe Thunderstorm Warnings in Tennessee, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.